Conflicts of interest: None.
Pharmacology and therapeutics
Stevens–Johnson syndrome and toxic epidermal necrolysis overlap in a patient receiving cetuximab and radiotherapy for head and neck cancer
Article first published online: 20 JUN 2012
© 2012 The International Society of Dermatology
International Journal of Dermatology
Volume 51, Issue 7, pages 864–867, July 2012
How to Cite
Urosevic-Maiwald, M., Harr, T., French, L. E. and Dummer, R. (2012), Stevens–Johnson syndrome and toxic epidermal necrolysis overlap in a patient receiving cetuximab and radiotherapy for head and neck cancer. International Journal of Dermatology, 51: 864–867. doi: 10.1111/j.1365-4632.2011.05356.x
- Issue published online: 20 JUN 2012
- Article first published online: 20 JUN 2012
Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe and life-threatening adverse drug reactions. Herein we report about a patient with head and neck cancer, who developed SJS-TEN overlap after having received cetuximab and radiotherapy. To date, there are only two reports of TEN associated with cetuximab therapy in patients with cancer. Every skin condition in a patient with cancer leading to extensive exfoliation of the skin should alert the oncologist of a possibility of drug-induced SJS or TEN.